Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 12, NWS Morristown, TN

October 26, 2010Morgan County, Roane County, Tennessee

NWS Morristown, TN issued this tornado warning at Oct 26, 2010, 2:12 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2010, 2:12 PM EDT (18:12 UTC)
Expired
Oct 26, 2010, 2:45 PM EDT
In force
33 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Morgan County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 10:27 AM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 403 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
403 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WFUS54 KMRX 261812
TORMRX
TNC129-145-261845-
/O.NEW.KMRX.TO.W.0012.101026T1812Z-101026T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
212 PM EDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  MORGAN COUNTY IN EAST TENNESSEE...
  ROANE COUNTY IN EAST TENNESSEE...

* UNTIL 245 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROCKWOOD.
  DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  OLIVER SPRINGS...HARRIMAN...OAKDALE...DEARMOND AND PETROS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3585 8466 3601 8471 3619 8446 3617 8444
      3615 8445 3614 8443 3612 8443 3608 8436
      3605 8434 3602 8433
TIME...MOT...LOC 1812Z 231DEG 41KT 3596 8461

$$

DGS
2 follow-up statements
347 
WWUS54 KMRX 261826
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT TUE OCT 26 2010

TNC129-145-261845-
/O.CON.KMRX.TO.W.0012.000000T0000Z-101026T1845Z/
ROANE TN-MORGAN TN-
226 PM EDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR MORGAN
AND ROANE COUNTIES...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PETROS...OR 7
MILES SOUTHEAST OF WARTBURG...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  PETROS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.

&&

LAT...LON 3585 8466 3601 8471 3619 8446 3617 8444
      3615 8445 3614 8443 3612 8443 3608 8436
      3605 8434 3602 8433
TIME...MOT...LOC 1826Z 232DEG 41KT 3607 8446

$$
DGS
648 
WWUS54 KMRX 261838
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
238 PM EDT TUE OCT 26 2010

TNC129-145-261848-
/O.EXP.KMRX.TO.W.0012.000000T0000Z-101026T1845Z/
ROANE TN-MORGAN TN-
238 PM EDT TUE OCT 26 2010

...THE TORNADO WARNING FOR MORGAN AND ROANE COUNTIES WILL EXPIRE AT
245 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.

LAT...LON 3585 8466 3601 8471 3619 8446 3617 8444
      3615 8445 3614 8443 3612 8443 3608 8436
      3605 8434 3602 8433
TIME...MOT...LOC 1838Z 232DEG 41KT 3615 8433

$$

DGS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Oct 26, 1:20 PM EDT, 52 minutes earlier.

Area forecast discussion, Oct 26, 1:20 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 PM EDT TUE OCT 26 2010

.AVIATION...CONVECTIVE SYSTEM WITH DISCRETE SUPERCELLS PRECEDING
MAIN LINE CURRENTLY APPROACHING FROM THE WEST. TIMING APPEARS TO BE
ROUGHLY 00Z FOR MAIN LINE AT THE TAF SITES. SIGNIFICANTLY REDUCED
VISIBILITY POSSIBLE WITH HEAVY RAIN FROM INDIVIDUAL CELLS ALONG
WITH POTENTIAL FOR GUSTY WIND CONDITIONS. ANTICIPATE PROLONGED
PERIOD OF PRECIP BEHIND MAIN LINE WITH SOME REDUCTIONS IN
VISIBILITIES AND LOWER CEILINGS POSSIBLE. ANTICIPATE IMPROVING
CONDITIONS BY LATE IN THE TAF PERIOD.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE.

     WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR THE
     FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
     CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
     HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
     MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
     SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
     GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
     SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.

VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

LCM
Hazardous weather outlook, Oct 26, 5:17 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
517 AM EDT TUE OCT 26 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-270930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
517 AM EDT TUE OCT 26 2010 /417 AM CDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS
EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA IN
ADVANCE OF THE FRONT. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE.
THERE WILL BE A GOOD POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS
...MAINLY BETWEEN 8 PM EDT AND MIDNIGHT. THE MAIN THREAT WILL BE
DAMAGING STRAIGHT-LINE WIND GUSTS OVER THE ENTIRE AREA. THERE WILL
ALSO BE A THREAT OF TORNADOES...PARTICULARLY IN THE CUMBERLAND
PLATEAU AND THE CENTRAL AND SOUTHERN TENNESSEE VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 2:33 AM EDTHigh Wind WarningMRXBlount, Cocke, Monroe, Sevier19 hr
Oct 26, 2:33 AM EDTWind AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more19 hr
Oct 26, 2:24 PM EDTTornado WarningMRXMeigs, Rhea, Roane22 min
Oct 26, 2:31 PM EDTTornado WarningMRXAnderson, Campbell29 min
Oct 26, 2:56 PM EDTTornado WarningMRXBradley, Hamilton34 min
Oct 26, 3:19 PM EDTTornado WarningMRXBradley, Hamilton, McMinn26 min
Oct 26, 3:35 PM EDTTornado WarningMRXBradley, Loudon, McMinn, Meigs, Monroe40 min
Oct 26, 3:57 PM EDTTornado WarningMRXMarion48 min
Oct 26, 4:03 PM EDTTornado WarningMRXBlount, Knox42 min
Oct 26, 4:10 PM EDTTornado WarningMRXBradley, Hamilton, Polk50 min
Oct 26, 4:18 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott42 min
Oct 26, 4:24 PM EDTTornado WarningMRXBledsoe, Hamilton, Sequatchie51 min
Oct 26, 4:26 PM EDTTornado WarningMRXMorgan, Scott34 min
Oct 26, 4:42 PM EDTSevere Thunderstorm WarningMRXMorgan33 min
Oct 26, 4:45 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe60 min
Oct 26, 4:54 PM EDTTornado WarningMRXMeigs, Rhea38 min
Oct 26, 4:55 PM EDTTornado WarningMRXCampbell, Claiborne, Scott35 min
Oct 26, 5:03 PM EDTTornado WarningMRXCampbell, Morgan, Scott27 min
Oct 26, 5:11 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie49 min
Oct 26, 5:45 PM EDTSevere Thunderstorm WarningMRXBradley, McMinn, Meigs60 min
Oct 26, 6:09 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Meigs, Rhea, Roane, Sequatchie66 min
Oct 26, 6:16 PM EDTTornado WarningMRXHamilton, Marion44 min
Oct 26, 6:17 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott43 min
Oct 26, 6:37 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe23 min
Oct 26, 6:51 PM EDTTornado WarningMRXBradley39 min
Oct 26, 6:58 PM EDTSevere Thunderstorm WarningMRXBlount, Knox32 min
Oct 26, 7:10 PM EDTTornado WarningMRXMcMinn, Polk50 min
Oct 26, 7:26 PM EDTSevere Thunderstorm WarningMRXJefferson, Knox, Sevier18 min
Oct 26, 7:46 PM EDTTornado WarningMRXMonroe44 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.